We studied four patients who, having received postoperative 5-fluorouracil after glaucoma filtering operations, developed serious corneal complications. All four patients had preexisting corneal abnormalities including keratoconjunctivitis sicca, exposure keratopathy, and bullous keratopathy. All of the patients developed epithelial defects in the postoperative period. The complications included bacterial corneal ulceration (two patients), sterile corneal ulceration and corneal perforation (one patient), and a keratinized corneal plaque with underlying sterile stromal infiltrate (one patient). The use of 5-fluorouracil, which is an antimetabolite with considerable corneal epithelial toxicity, after glaucoma filtering surgery frequently causes corneal epithelial defects that may lead to secondary complications. Patients receiving this drug should have their corneal status closely monitored. In patients with corneal epithelial disease, 5-fluorouracil should be used with caution.